Alert archive / California / Wind Advisories in 2022
Wind Advisory 42, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 17, 2022, 2:39 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 17, 2022, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2022, 2:39 AM PDT (09:39 UTC)
- In effect from
- Jun 17, 2022, 12:00 PM PDT
- Expired
- Jun 17, 2022, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2170 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
414 WWUS76 KSGX 170939 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 239 AM PDT Fri Jun 17 2022 CAZ055-056-058-060-062-065-172300- /O.NEW.KSGX.WI.Y.0042.220617T1900Z-220618T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, and Desert Hot Springs 239 AM PDT Fri Jun 17 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. Isolated gusts to 60 mph in the windier locations. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From noon today to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds in the northern Coachella Valley below the San Gorgonio Pass and in far southeastern San Diego near the border with Imperial County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
2 follow-up statements
140 WWUS76 KSGX 172009 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 109 PM PDT Fri Jun 17 2022 CAZ055-056-058-060-062-065-180400- /O.CON.KSGX.WI.Y.0042.000000T0000Z-220618T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, and Desert Hot Springs 109 PM PDT Fri Jun 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. Isolated gusts to 60 mph in the windiest locations. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility reduced in blowing dust and sand. * ADDITIONAL DETAILS...Strongest winds in the northern Coachella Valley below the San Gorgonio Pass and in far southeastern San Diego near the border with Imperial County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
600 WWUS76 KSGX 180359 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 859 PM PDT Fri Jun 17 2022 CAZ055-056-058-060-062-065-180500- /O.EXP.KSGX.WI.Y.0042.000000T0000Z-220618T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, and Desert Hot Springs 859 PM PDT Fri Jun 17 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Gusty winds will gradually diminish this evening. The wind advisory will be allowed to expire at 9 pm. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 16, 9:31 PM PDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 16, 9:31 PM PDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service San Diego CA 931 PM PDT Thu Jun 16 2022 .SYNOPSIS... A large trough will impact the region later today into the weekend, increasing onshore flow. This will bring cooler weather, greater coverage in marine layer clouds each night and morning, along with windy conditions across the mountains and deserts. The coolest day will be on Saturday overall with temperatures 5 to 15 degrees below average. As the trough departs on Monday, we will see warming across the region early in the week with minor day to day changes through the week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update: West winds have picked up with gusts through the mountain passes in the 30-40 mph range with peak gusts to 47 mph at Whitewater this evening. Winds will trend slightly lower overnight. The west winds are bringing in the marine layer stratus farther inland and well into the valleys this evening. A slightly further push inland will occur overnight while the sky farther inland remains star lit. No changes were needed to the forecast this evening. See previous discussion below for more forecast details. Previous Discussion: .SHORT TERM (Tonight through the Weekend)... A deepening trough will continue southward along the West Coast. As we transition from a ridging pattern to a troughing pattern, we will begin to cool things off a bit and increase onshore flow. This is evidenced by current wind readings across the region, where onshore flow is present up through the Cajon Pass and offshore flow hanging on through the San Gorgonio Pass. These winds will be increasing into the afternoon and evening hours as the trough moves southward. The entire long weekend won't be ruined by the cooler air and wind, where Friday into the weekend will be the most impacted with Sunday being a bit warmer and less windy. As the trough elongates on Friday, strong upper level southwest winds will be greatest across the region. Widespread wind gusts 30 to 45 MPH can be expected for the mountains and deserts, locally higher in wind- prone areas. Winds will continue to be gusty on Saturday with same speeds, though a bit more localized. Low clouds will also be a bit more extensive each night and morning west of the mountains. We will also see cooler temperatures with this regime, where high temperatures will top out only in the 60s to near 80 degrees for areas along and west of the mountains. Not only will it be cool during the day, but will get a bit on the chillier side as well. Lows of only the 30s and 40s can be expected across the mountains and 60s across the lower deserts can be expected by Sunday morning according to latest MOS guidance. As the trough pushes east, winds will ease and we will warm to near to slightly below average by Sunday. && .LONG TERM (Monday into Next Week)... Model cluster analysis begins to spread in agreeable solutions by early next week, where slight differences in the timing of the aforementioned troughs departure are present. This will impact how quickly we warm for the long term period. Though we see these differences, the message remains clear that we will see warming to near average temperatures and less wind. High temperatures look to plateau for many through the work week next week with the deserts seeing the greatest warming. && .AVIATION... 170400Z...Coasts/Valleys...BKN/OVC low clouds will continue to spread inland and will reach most valleys by 11Z Fri. Bases will be 1200-1600 ft MSL with tops to 2000 ft MSL, with local vis 3 miles or less in the valleys 09Z-15Z Fri. Areas of higher terrain will be obscured through 17Z Fri. Most areas will clear 15Z-19Z Fri, except a few locations near the beaches will continue to have BKN conditions Fri afternoon. Stratus will spread inland again Fri evening but will be less extensive than tonight. Mountains/Deserts...Mostly clear with unrestricted vis through Friday evening. Areas of west to southwest winds will occur from the mountain crests east/north through the desert mountain slopes and into the deserts Friday afternoon and evening, with surface gusts 25- 40 knots as well as strong up/downdrafts aloft and local LLWS. && .MARINE... Northwest winds occasionally gusting over 20 knots are likely in the outer coastal waters, including near San Clemente Island, during the afternoons and evenings Friday and Saturday. Otherwise, no hazardous marine weather is expected through Tuesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Gregoria (Update)/APR (Previous Discussion) AVIATION/MARINE...Maxwell
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.